MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number BONE CUTTER,5.5MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the bonecutter, ar-8550bc, was being used during aclr preparation when metal shards appeared.Additional information provided on 7/26/19: notchplasty was the surgical technique being performed when the issue occurred.The majority of the metal fragments were removed via suction.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the presence of horizontal grooves opposite of the cutting window across the ar-8550bc inner tube.Corresponding grooves were identified within the inner diameter of the outer tube window, and consistent with a site of metal debris production.This event is consistent with user applied mechanical force via prying/leveraging, as further evidenced by the presence of scuffing along the shrink tubing at the proximal end of the device.Material analysis confirmed the ar-8550bc met all as-received specifications.

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8845631
Report Number1220246-2019-01221
Device Sequence Number13929162
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberBONE CUTTER,5.5MM X 13CM
Device Catalogue NumberAR-8550BC
Device Lot Number10302488
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;